Oklahoma, 2012

High Wind in Oklahoma, July 1, 2012

July 1, 2012 · NWS AMA · 2 events in 1 county or zone

Gradient non-thunderstorm wind gusts across the western Oklahoma Panhandle during the evening hours did not cause any damage and no injuries or fatalities were reported.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Gradient non-thunderstorm wind gusts across the western Oklahoma Panhandle during the evening hours did not cause any damage and no injuries or fatalities were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 1, 5:34 PM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 1, 5:34 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT SUN JUL 1 2012

.AVIATION...
ISOLATED THUNDERSTORMS OVER NORTHEAST NEW MEXICO AT THIS TIME DO NOT
POSE THREAT TO TERMINALS.  THESE THUNDERSTORMS MAY GENERATE AN
OUTFLOW BOUNDARY WHICH COULD CAUSE A BRIEF WIND SHIFT FOR KDHT.  WILL
MONITOR DEVELOPMENTS IN CASE THIS SCENARIO PLAYS OUT.

OTHERWISE...SURFACE WINDS EXPECTED TO GUST TO AROUND 20 KT FOR THE
NEXT COUPLE OF HOURS...WITH SOUTHEAST SURFACE WINDS TRENDING TO SOUTH
OVERNIGHT.  SOUTH SOUTHWEST SURFACE WINDS EXPECTED TO COMMENCE
GUSTING TO AROUND 25 KT AROUND 14Z MONDAY...WITH DIRECTION TRENDING
TO SOUTH BY EARLY AFTERNOON.  HIGH CUMULUS OR ALTOCUMULUS WILL BE
ONLY CLOUDS OF NOTE.  VFR FORECAST CONTINUES NEXT 24 HOURS.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 318 PM CDT SUN JUL 1 2012/

DISCUSSION...
AN UPPER RIDGE OF HIGH PRESSURE WILL PERSIST OVER THE REGION FOR
THE REST OF THE WEEK. DRY WEATHER WITH ABOVE NORMAL TEMPERATURES
WILL BE THE GENERAL WEATHER TREND.

TONIGHT...BEST CHANCE FOR PRECIPITATION WILL REMAIN OVER THE
WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS
PANHANDLE. SOME POSSIBLE FOCUS FOR CONVECTION ALONG A LEEWARD
TROUGH. HOWEVER...MOST MOUNTAIN CONVECTION EXPECTED TO STAY WELL
WEST OF THE PANHANDLES AS THE STEERING FLOW WILL BE FROM THE
NORTHEAST. LOWERED POPS AGAIN AND REDUCED COVERAGE FURTHER TO THE
NORTHWEST IN THE FORECAST GRIDS TO ACCOUNT FOR THIS. MIN TEMPERATURES
AGAIN BUMPED UP OVER GUIDANCE SOME TWO TO FOUR DEGREES DUE TO MOIST
LOW LEVEL FLOW.

MONDAY THROUGH SUNDAY...NOT A LOT OF CHANGES TO THE GOING
FORECAST AS THE UPPER RIDGE REBUILDS NORTHEAST OF THE REGION BY THE
END OF THE WEEK. THE GULF REMAINS OPEN SO LOW LEVEL MOISTURE
INFLUX WILL STILL HELP KEEP TEMPERATURES IN CHECK...ALBEIT STILL
ABOVE NORMAL. HAVE TWEAKED DAILY MAX AND MIN TEMPERATURES UPWARD A
DEGREE OR TWO OVER GUIDANCE VALUES. AN EASTERLY WAVE ACROSS THE RIO
GRANDE IS EVIDENT IN ALL MODEL RUNS...BUT LITTLE AFFECT ON WEATHER
HERE IN THE PANHANDLES. WITH WARM AIR AND LOW LEVEL MOISTURE...STILL
LOOKING FOR A GOOD TRIGGER TO HELP WITH CONVECTION. AT THIS
TIME...WITH NONE NOTED... WILL CONTINUE OUR DRY FORECAST.

GARCIA

FIRE WEATHER...
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE WEEK. HOWEVER...
INCREASING LOW LEVEL MOISTURE WILL KEEP RELATIVE HUMIDITY VALUES
ABOVE 20 PERCENT.  BREEZY SOUTHERLY WINDS ARE FORECAST
EACH DAY...BUT ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SHOULD
REMAIN IN CHECK DUE TO THE INCREASED HUMIDITY.

GARCIA

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                69  94  70  95  69 /   0   0   0   0   5
BEAVER OK                  70  98  72 100  72 /   5   0   0   0   5
BOISE CITY OK              67  96  70  97  70 /  20   0   0   0  10
BORGER TX                  73  99  74  99  74 /   0   0   0   0   5
BOYS RANCH TX              71  98  72  97  71 /   5   0   0   0   5
CANYON TX                  68  94  69  94  68 /   5   0   0   0   5
CLARENDON TX               72  93  72  92  71 /   5   0   0   0   0
DALHART TX                 67  95  67  96  66 /  10   0   0   0  10
GUYMON OK                  69  98  72  99  72 /   5   0   0   0   5
HEREFORD TX                69  93  67  93  68 /   5   0   0   0   5
LIPSCOMB TX                71  95  73  97  73 /   0   0   0   0   5
PAMPA TX                   69  93  70  92  71 /   0   0   0   0   5
SHAMROCK TX                72  93  73  95  72 /   5   5   0   0   0
WELLINGTON TX              73  95  72  97  73 /   5   5   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/13
Hazardous weather outlook, Jul 1, 2:30 PM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT SUN JUL 1 2012

OKZ001>003-TXZ001>020-020830-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
330 PM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN THE FAR WESTERN
OKLAHOMA AND EXTREME NORTHWESTERN TEXAS PANHANDLES THIS AFTERNOON AND
EVENING. THE MAIN HAZARD WITH ANY STORMS WILL BE GUSTY WINDS TO 50
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GARCIA

In the hours before

Local storm report, Jul 1, 4:09 PM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
509 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     9 SSW SPEARMAN          36.08N 101.25W
06/30/2012                   HANSFORD           TX   EMERGENCY MNGR

            METAL DEBRIS FROM A COTTON GIN WAS STREWN ABOUT. ONE
            CORN FIELD WAS COMPLETELY STRIPPED AND DESTROYED FROM
            WHAT APPEARED TO BE WIND AND HAIL DAMAGE. HAIL SIZE IS
            UNKNOWN. TIME IS APPROXIMATE.

&&

EVENT NUMBER AMA1200589

JACKSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Cimarron

When
July 1, 7:50 PM CST to 7:51 PM CST
Where
Cimarron forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

High Wind, Cimarron

When
July 1, 8:45 PM CST to 8:46 PM CST
Where
Cimarron forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401016, 401018.